MAUDE Adverse Event Report: KARL STORZ SE & CO. KG LIGHT CABLE ASSEMBLY, 4.8 MM X 3000MM

KARL STORZ SE & CO. KG LIGHT CABLE ASSEMBLY, 4.8 MM X 3000MM
Model Number 495NE
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The previous reportability decision for this event was reversed based on a retrospective review.We were notified a patient was burned using a 5mm scope and the 495ne light cable.We were told the surgeon demanded the largest size light cable even though it was recommended to use the smaller (495nd) light cable.We have requested further info from the customer regarding product, surgeon and more info regarding the incident, but have not been given additional details.The scope and light cable were not tagged for replacement so cannot be sent in.There was patient injury.Device was not returned to manufacturer.The event is filed under the internal karl storz complaint id: (b)(6).
 
Event or Problem Description
We were notified a patient was burned using a 5mm scope and the 495ne light cable.We were told the surgeon demanded the largest size light cable even though it was recommended to use the smaller (495nd) light cable.We have requested further info from the customer regarding product, surgeon and more information regarding the incident, but have not been give any more details.The scope and light cable were not tagged for replacement so cannot be sent in.There was patient injury.

Brand Name
LIGHT CABLE ASSEMBLY, 4.8 MM X 3000MM
Common Device Name
LIGHT CABLE ASSEMBLY, 4.8 MM X 3000MM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer Contact
christiane klaiber
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
MDR Report Key17242742
Report Number9610617-2023-00145
Device Sequence Number15130575
Product Code FCW
UDI-Device Identifier04048551168905
UDI-Public4048551168905
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number495NE
Device Catalogue Number495NE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2021
Initial Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown